MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SET PED.W/BURRH.RESERV.MININAV 5; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SET PED.W/BURRH.RESERV.MININAV 5; HYDROCEPHALUS MANAGEMENT
Model Number FV728T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a prosa (#fv728t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be operated in underdrainage and is difficult to adjust.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 144 cm, weight: (b)(6), gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.The prosa valve housing was subsequently measured and indicated the presence of a slightly deformation.The housing deformation measured at -0.0325 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the prosa valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is not operating within the acceptable tolerance in the vertical position.The valve showed an accelerated outflow.Results: first, we performed a visual inspection of the valve.No abnormalities were observed through the visual investigation.A deformation was detected through the measurement of the plan parallelism.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the valve was out of tolerance, but all other specifications were met.An accelerated outflow was showed at the time of measuring.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).We would like to point out that the clinic has already performed the permeability test after the revision.Based on the results of our examination, we can detect an accelerated outflow at the valve.This is likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SET PED.W/BURRH.RESERV.MININAV 5
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11864113
Report Number3004721439-2021-00140
Device Sequence Number2990121
Product Code JXG
UDI-Device Identifier04041906133825
UDI-Public4041906133825
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberFV728T
Device Catalogue NumberFV728T
Device Lot Number20025550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight60